# SDR CA081201002

- Difficulty date: December 1, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Cessna 172K
- Aircraft time: 8,342 hours
- Engine: Lyc O320E2D
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: 0713035
- Condition: Overheated
- Location: Landing Light
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LANDING LIGHT SWITCH MAY BE ORIGINAL (8865 HRS) DETENTS BECAME "STICKY" AND NOT AS POSITIVE AS NORMAL. SWITCH FUNCTION DID NOT FAIL.  INSP REVEALED PWR SUPPLY WIRE END AND LUG ON SWITCH OVERHEATED. DISASSY SHOWED LUG CONTACT RIVET DETERIORATED AS WELL AS MYCARTA TYPE BOARD MATERIAL DISINTEGRATING DUE TO HEAT DAMAGE AROUND THE RIVET.  MFG REQUIRES NEWER STYLE (1970 AND NEWER) LANDING LIGHT SWITCHES TO BE REPLACED EVERY 5 YEARS THIS OLDER STYLE SWITCH THOUGH LIKELY ABLE TO CARRY MORE CURRENT SHOULD BE INSPECTED VISUALLY ANNUALLY TO DETERMINE IF OVERHEATING IS AN ISSUE.
